Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 1, 2015, 6:01 PM PDT for Lyon County, Storey County, Washoe County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 6:01 PM PDT (01:01 UTC)
- Expired
- Jul 1, 2015, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 53 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:11 PM PDT | FLASH FLOOD | 3 S Virginia City, NV | LYON COUNTY EMERGENCY MANAGEMENT REPORTS HIGHWAY 342 THROUGH SILVER CITY WAS FLOODED WITH GRAVEL, DEBRIS, AND WATER FOR A PERIOD OF TIME THIS EVENING. TRAFFIC WAS DIVERTED ONTO THE ALTERNATE TRUCK ROUTE. TIME ESTIMATED BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS55 KREV 020101
FFWREV
NVC019-029-031-020400-
/O.NEW.KREV.FF.W.0006.150702T0101Z-150702T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
601 PM PDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...
NORTHWESTERN LYON COUNTY IN WEST CENTRAL NEVADA...
STOREY COUNTY IN WESTERN NEVADA...
* UNTIL 900 PM PDT
* AT 558 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR
EXPECTED TO BEGIN SHORTLY.
* ROCK SLIDES WILL BE POSSIBLE ALONG STATE ROUTE 342 SOUTH OF
VIRGINIA CITY DOWN TO THE 342 HIGHWAY 50 JUNCTION.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIRGINIA CITY...DAYTON...DAYTON VALLEY AIRPARK...JUNCTION U.S 50
AND NV 341...GOLD HILL...SIX MILE CANYON AND US 50 AT CARSON
CITY-LYON CO LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3936 11953 3922 11952 3921 11968 3926 11971
3931 11969
$$
MB2 follow-up statements
735
WGUS75 KREV 020128
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
628 PM PDT WED JUL 1 2015
NVC019-029-031-020400-
/O.CON.KREV.FF.W.0006.000000T0000Z-150702T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-LYON NV-STOREY NV-
628 PM PDT WED JUL 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR
SOUTH CENTRAL WASHOE...NORTHWESTERN LYON AND STOREY COUNTIES...
AT 625 PM PDT...THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED
AREA HAVE DIMINISHED. HOWEVER...EFFECTS OF THE HEAVY WILL LIKELY
CONTINUE FOR THE NEXT FEW HOURS IN THE WARNED AREA. MINOR ROCK
SLIDES WILL BE POSSIBLE INTO THE OVERNIGHT HOURS AND WILL BE
DIFFICULT TO SEE ONCE THE SUN HAS SET. EXTRA CARE SHOULD BE
EXERCISED IF YOU WILL BE TRAVELING DOWN STATE ROUTE 342 SOUTH OF
VIRGINIA CITY TO HIGHWAY 50.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIRGINIA CITY...DAYTON...DAYTON VALLEY AIRPARK...JUNCTION U.S 50 AND
NV 341...GOLD HILL...AND US 50 AT CARSON CITY-LYON CO LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3936 11953 3922 11952 3921 11968 3926 11971
3931 11969
$$
MB482
WGUS75 KREV 020148
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
648 PM PDT WED JUL 1 2015
NVC019-029-031-020157-
/O.CAN.KREV.FF.W.0006.000000T0000Z-150702T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-LYON NV-STOREY NV-
648 PM PDT WED JUL 1 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WASHOE...NORTHWESTERN
LYON AND STOREY COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...ROCK DEBRIS MAY REMAIN ON STATE ROUTE 342
SOUTH OF VIRGINIA CITY AND POSE A RISK TO TRAVELERS. EXTRA CARE
SHOULD BE EXERCISED ESPECIALLY AFTER THE SUN SETS.
LAT...LON 3936 11953 3922 11952 3921 11968 3926 11971
3931 11969
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:58 PM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 2:58 PM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 258 PM PDT WED JUL 1 2015 .SYNOPSIS... HOT TEMPERATURES WILL CONTINUE THROUGH FRIDAY, FOLLOWED BY SOME COOLING TO NEAR NORMAL THIS WEEKEND INTO NEXT WEEK AS RIDGE OVER THE GREAT BASIN WEAKENS. ABUNDANT MOISTURE ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE 4TH OF JULY WEEKEND. LOCAL FLASH FLOODING AND GUSTY OUTFLOW WINDS WILL REMAIN THE PRIMARY THREATS WITH THESE STORMS. && .SHORT TERM... SATELLITE LOOP SHOWS A VORTICITY CENTER MOVING WEST ACROSS THE SAN JOAQUIN VALLEY. EXTENSIVE HIGH CLOUDS AND WEAKER FORCING ACROSS THE REMAINDER OF THE SIERRA AND FAR WESTERN NV DELAYED THE FORMATION OF THE FIRST CELLS UNTIL AFTER 2 PM. SHORT TERM GUIDANCE STILL INDICATES THUNDERSTORMS INCREASING AFTER 3 PM, INITIALLY FAVORING ALPINE AND NORTHERN MONO COUNTIES THEN BUILDING EAST ACROSS PARTS OF WESTERN NV MAINLY SOUTH OF HIGHWAY 50 THROUGH LATE AFTERNOON AND EARLY EVENING. FOR AREAS NORTH OF HIGHWAY 50, COVERAGE IS LIKELY TO BE MORE SPARSE, BUT THERE COULD BE SOME INCREASED ACTIVITY BETWEEN 5 AND 8 PM DUE TO INCREASED LOW LEVEL CONVERGENCE FROM A DEVELOPING LEE SIDE ZEPHYR, AND OUTFLOWS FROM THE FIRST ROUND OF CELLS SOUTH OF HIGHWAY 50. AS HAS BEEN THE CASE FOR THE PAST FEW DAYS, LOCALLY HEAVY RAINFALL AND OUTFLOW GUSTS UP TO 50 MPH ARE THE MAIN THREATS, BUT THE PROBABILITY IS LOW FOR HEAVY RAIN TO HIT THE SAME AREAS THAT RECEIVED FLOODING YESTERDAY. DURING THE OVERNIGHT HOURS, MOST ACTIVITY SHOULD DIMINISH BUT ISOLATED SHOWERS MAY REDEVELOP IN SOUTHERN MINERAL AND MONO COUNTIES AS DEEPER MOISTURE MOVES IN FROM THE EAST. FOR THURSDAY, THE DEEPER MOISTURE IS EXPECTED TO SPREAD NORTHWARD ACROSS MOST OF EASTERN CA-WESTERN NV. MODEL SOUNDINGS INCREASE PRECIPITABLE WATER VALUES TO BETWEEN 1.0 AND 1.25 INCH, SO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WITH INITIAL CONVECTION LIKELY TO BEGIN A FEW HOURS EARLIER IN THE DAY, POSSIBLY AS EARLY AS 10-11 AM FOR PARTS OF THE EASTERN SIERRA. HOWEVER, THE INCREASED MOISTURE AND EARLIER ONSET MAY ALSO LEAD TO MORE WIDESPREAD CLOUD COVER, LIMITING THUNDERSTORM DEVELOPMENT AND RAINFALL INTENSITY. BECAUSE OF THIS UNCERTAINTY, WE ARE NOT PLANNING ON ISSUING A FLASH FLOOD WATCH BUT AREAS THAT ARE MORE PRONE TO FLOODING DUE TO RECENT HEAVY RAIN, STEEP TERRAIN OR WILDFIRE BURN SCARS SHOULD BE ON THE LOOKOUT FOR FLOOD POTENTIAL IF HEAVIER CELLS DEVELOP. FOR THURSDAY NIGHT AND FRIDAY, SOME CLEARING AND SUBSIDENCE IS INDICATED TO SPREAD NORTH ACROSS THE REGION AFTER THE EVENING THUNDERSTORM ACTIVITY WINDS DOWN. THIS CLEARING SHOULD ALLOW FOR AFTERNOON CONVECTION TO FIRE UP AGAIN ALONG THE SIERRA AND SPREAD INTO WESTERN NV DURING THE AFTERNOON AND EVENING. FORCING APPEARS LIMITED WITH SOME CAPPING TO OVERCOME, SO THE FIRST STORMS SHOULD HOLD OFF UNTIL EARLY AFTERNOON. ABOVE NORMAL TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY WITH LOWER VALLEYS OF WEST CENTRAL NV POSSIBLY REACHING 105 DEGREES AGAIN ON THURSDAY WHERE THE HEAT ADVISORY WILL REMAIN IN EFFECT. THICKER CLOUD COVER MAY LIMIT HEATING A BIT, MAINLY IN AREAS SOUTH OF HIGHWAY 50. THE MOIST AIR MASS WITH AREAS OF MID-HIGH LEVEL CLOUDS WILL KEEP OVERNIGHT LOWS WELL ABOVE AVERAGE FOR THE NEXT FEW NIGHTS, GENERALLY FROM MID 60S TO LOWER 70S IN MOST LOWER ELEVATIONS. MJD .LONG TERM...SATURDAY THROUGH WEDNESDAY... NO MAJOR SHIFTS IN THE THINKING FOR THE EXTENDED FORECAST. THERE WILL BE TWO MODES IN THIS PERIOD. THE FIRST OVER THE HOLIDAY WEEKEND WILL BE WETTER WITH MORE WIDESPREAD THUNDERSTORM CHANCES WHILE THE SECOND WILL BE DRIER AND TRENDING COOLER BACK TOWARD SEASONAL AVERAGES. 4TH OF JULY AND SUNDAY...HIGH PRESSURE CONTINUES TO WRAP MOISTURE AROUND ITS WESTERN PERIPHERY INTO THE SIERRA AND NORTHWESTERN NEVADA. AS A RESULT, PWATS REMAIN ELEVATED WITH CHANCES OF THUNDERSTORMS BOTH DAYS. GFS/EC/NAM ALL SHOW A WAVE MOVING THROUGH THE PATTERN WITH WILL LIKELY ENHANCE THUNDERSTORM ACTIVITY. ALSO, THERE WILL LIKELY BE SOME POTENTIAL FOR ENHANCED ACTIVITY ALONG A MODERATE ZEPHYR THAT IS EXPECTED TO FORM. STORM MOTIONS WILL BE RATHER SLOW RESULTING IN THE POTENTIAL FOR MORE FLASH FLOODING WHICH IS THE BIGGEST THREAT THIS WEEKEND. THOSE WITH HOLIDAY PLANS OUTDOORS WILL WANT TO PAY ATTENTION TO WARNING PRODUCTS AS THE SITUATION MAY CHANGE RAPIDLY. LIGHTNING WILL ALSO BE A THREAT TO THOSE OUTDOORS AND ON AREA LAKES. EARLY NEXT WEEK...CONDITIONS BECOME DRIER AS HIGH PRESSURE SHIFTS EASTWARD AND FLOW BECOMES MORE SOUTHWESTERLY. STILL, THERE IS AMPLE RESIDUAL MOISTURE SO A MENTION OF AFTERNOON THUNDERSTORMS FROM MONDAY AND TUESDAY IS WARRANTED. DRY AIR REALLY WORKS IN BY WEDNESDAY WITH WESTERLY FLOW INCREASING ALOFT. BOYD && .AVIATION... VFR CONDITIONS EXPECTED OUTSIDE OF TSRA TODAY. BEST CHANCES FOR TSRA WILL REMAIN SOUTH OF I-80 TODAY THRU 04Z. CHANCE FOR IMPACT 40 PCT AT KMMH...30 PCT AT KTRK/KTVL/KRNO/KCXP/KNFL AND LESS THAN 20 PCT ELSEWHERE. MAIN THREATS WILL BE OUTFLOW WIND GUSTS TO 45 KTS...SMALL HAIL AND TORRENTIAL RAINS. WINDS WILL REMAIN LIGHT OUTSIDE OF STORMS. SIMILAR CONDITIONS POSSIBLE THURSDAY WITH BETTER CHANCES FOR STORMS FRI-SUN DEPENDING ON DAYTIME CLOUD COVER. WALLMANN/BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...HEAT ADVISORY UNTIL 8 PM PDT THURSDAY NVZ004. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 1, 4:55 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
455 PM PDT WED JUL 1 2015
NVZ002-003-020045-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
455 PM PDT WED JUL 1 2015
...THUNDERSTORM WITH HEAVY RAIN AFFECTING HIGHWAY 580 BETWEEN RENO
AND CARSON CITY...
* AT 453 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PLEASANT VALLEY...OR 7 MILES WEST OF VIRGINIA CITY. THIS
STORM WAS MOVING SLOWLY TO THE WEST AT 5 MPH.
* VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM, ALONG WITH OCCASIONAL LIGHTNING. EXPECT PONDING
WATER ON ROADWAYS INCLUDING ON HIGHWAY 580 AND WATCH FOR FLOODING
IN LOW SPOTS. DO NOT DRIVE ACROSS FLOODED ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT VALLEY...WASHOE CITY...GALENA...
NEW WASHOE CITY AND DAVIS CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3928 11987 3937 11988 3942 11977 3937 11970
3929 11967 3924 11979
TIME...MOT...LOC 2353Z 236DEG 3KT 3934 11978
CSSpecial weather statement, Jul 1, 4:59 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
459 PM PDT WED JUL 1 2015
NVZ004-020100-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
459 PM PDT WED JUL 1 2015
...STRONG THUNDERSTORM MOVING WEST ALONG HIGHWAY 50 EAST OF
MIDDLEGATE...
AT 457 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF MIDDLEGATE...OR 24 MILES SOUTHWEST OF NEW PASS
SUMMIT...MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDDLEGATE...JUNCTION U.S 50 AND NV 722 AND JUNCTION U.S 50 AND NV
121 (DIXIE VALLEY RD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 BETWEEN MIDDLEGATE
AND COLD SPRINGS. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.
&&
LAT...LON 3913 11807 3938 11823 3946 11787 3936 11776
3931 11776
TIME...MOT...LOC 2357Z 048DEG 12KT 3935 11787
MBSpecial weather statement, Jul 1, 5:15 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
515 PM PDT WED JUL 1 2015
NVZ002-003-020045-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
515 PM PDT WED JUL 1 2015
...THUNDERSTORM WITH VERY HEAVY RAIN AFFECTING HIGHWAY 580 BETWEEN
SOUTH RENO AND WASHOE VALLEY...
* AT 515 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PLEASANT VALLEY...OR 7 MILES WEST OF VIRGINIA CITY. THIS
STORM WAS DRIFTING SLOWLY WEST.
* VERY HEAVY RAINFALL...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH
CAN BE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT LIGHTNING.
EXPECT PONDING WATER ON ROADWAYS INCLUDING ON HIGHWAY 580 AND
WATCH FOR FLOODING IN LOW SPOTS. DO NOT DRIVE ACROSS FLOODED
ROADWAYS AND BE ALERT FOR HYDROPLANING.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT VALLEY...WASHOE CITY...GALENA...
NEW WASHOE CITY AND DAVIS CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3928 11987 3937 11988 3942 11977 3937 11970
3929 11967 3924 11979
TIME...MOT...LOC 2353Z 236DEG 3KT 3934 11978
SS/CSSpecial weather statement, Jul 1, 5:30 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 530 PM PDT WED JUL 1 2015 NVZ001-020230- MINERAL AND SOUTHERN LYON COUNTIES NV- 530 PM PDT WED JUL 1 2015 ...THUNDERSTORM WITH HEAVY RAIN MOVING OVER HIGHWAY 95 NORTH OF MINA... AT 528 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF MINA...AND 5 MILES SOUTH OF LUNING...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINA...LUNING AND MINA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN LUNING AND MINA. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3854 11810 3839 11801 3829 11819 3849 11833 TIME...MOT...LOC 0028Z 066DEG 17KT 3846 11812 MB
Special weather statement, Jul 1, 5:40 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 540 PM PDT WED JUL 1 2015 CAZ073-020115- MONO CA- 540 PM PDT WED JUL 1 2015 ...VERY HEAVY RAIN AND GUSTY WINDS APPROACHING HIGHWAY 395 BETWEEN LEE VINING AND MAMMOTH LAKES... AT 538 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESTVIEW...OR 9 MILES NORTHEAST OF MAMMOTH LAKES...MOVING WEST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CRESTVIEW AND BIG SPRINGS CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3771 11879 3768 11897 3780 11907 3785 11881 TIME...MOT...LOC 0038Z 088DEG 9KT 3777 11887 SS
Special weather statement, Jul 1, 5:55 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
555 PM PDT WED JUL 1 2015
NVZ003-004-020200-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
555 PM PDT WED JUL 1 2015
...STRONGER THUNDERSTORMS FORMING OVER STOREY COUNTY...
AT 552 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL THUNDERSTORMS
OVER STOREY COUNTY. THE STRONGEST STORMS ARE CURRENTLY OVER VIRGINIA
CITY...GOLD HILL...AND THE RENO INDUSTRIAL COMPLEX. THESE STORMS
WERE NEARLY STATIONARY.
VERY HEAVY RAIN...MINOR ROCK SLIDES...AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA CITY...FERNLEY...DAYTON...SILVER SPRINGS...DAYTON VALLEY
AIRPARK...JUNCTION U.S 50 AND SIX MILE CANYON-FT CHURCHILL RD...NV
341 AT WASHOE-STOREY CO LINE...JUNCTION U.S 50 AND NV 341...GOLD
HILL...SIX MILE CANYON...FERNLEY - TIGER FIELD AIRPORT AND WADSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 3963 11926 3946 11911 3934 11949 3921 11956
3922 11967 3926 11971 3948 11966 3954 11959
TIME...MOT...LOC 0052Z 000DEG 0KT 3928 11965
MBThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:15 PM PDT | Special Weather Statement | REV | 30 min | |
| Jul 1, 5:30 PM PDT | Special Weather Statement | REV | Mineral | 2 hr |
| Jul 1, 5:55 PM PDT | Special Weather Statement | REV | Storey | 65 min |
| Jul 1, 6:03 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 3 hr |
| Jul 1, 6:36 PM PDT | Special Weather Statement | REV | Mineral | 39 min |
| Jul 1, 7:29 PM PDT | Special Weather Statement | REV | Mineral | 61 min |
| Jul 2, 2:09 PM PDT | Special Weather Statement | REV | Lyon | 36 min |
| Jul 2, 2:10 PM PDT | Special Weather Statement | REV | Lyon | 35 min |
| Jul 2, 2:20 PM PDT | Special Weather Statement | REV | 40 min | |
| Jul 2, 4:55 PM PDT | Special Weather Statement | REV | 35 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.